Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Took Femodene for heavy periods with cramps. Pain due to coil insertion. Can I take mini pills?

Just seen my Dr and I am very stressed. I have been on Femodene contraceptive pill since I was sixteen because of my periods were a nightmare, Femodene was a godsend. My periods used to be quite heavy and made me ill and depressed for days on end, also I used to get bad mood swings causing me to shout at everyone. I once booked a party (my own) but couldn’t go in the end because my periods ruined it all and made me very ill. I used to get bad headaches that made me throw up, and severe stomach cramps that I could hardly walk. I had my son eight years ago and tried to stay off the pill to see if that would make a difference. I had been told it wasn’t so bad after having children. There was no difference at all, in fact it went back to what it was, I couldn’t even track it on a calendar as it is so unpredictable and irregular. So I went back onto Femodene again and things got better for a while. Now my Dr wants me to come off and go onto something else because of my age, I’m 39. I would like to go on the mini pill as I have checked all my options. She is abdement that I must have a coil inserted. I don’t want this, but she is insistent I must have it. Apparently it’s inserted for five years like having a smear. I am scared to death as I hate smears, the last one I had hurt me very much and was a real ordeal. I want to go on the mini pill but I feel I am not being listened to. I said I would try this before I considered the coil. There are two types of mini and I am worried that if one doesn’t suite me, then she will force me to have the coil, and this is something I am desperate to avoid. Can you advise me on what I should do please? I am scared sick and don’t want to return to the hell of being ill and all over the place.
Asked On : Thu, 5 Jul 2012
Answers:  1 Views:  128
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2013
Thanks for writing to us with your health concern.
The OC pill has numerous benefits apart from contraception.
It regulates menstrual patterns.
It reduces heavy menstrual bleeding.
ALso, due to regulation of the hormonal milieu, it leads to remission of your hormone related mood changes.
It benefits headaches and cramps also.
At 39, there is no reason for you not to take the pill if that is what suits you.
Contraceptive choice is highly individualized, one HAS to go by the cafeteria approach.
NO doctor can dictate what you should have, unless there are medical emergencies to take care of.
Another issue, a smear is not at all painful.
Wonder why you are so paranoid about them.
Please take the mini pill if that suits you.
Ask her to run through the medical eligibility checklist and if all is well, the pill is an excellent choice anyday, and there is no reason to recommend the coil over it.
All the best
Please feel free to discuss further.
Answered: Sat, 29 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor